Communications in Mathematical Sciences

Volume 12 (2014)

Number 4

Global existence of smooth solutions to the $k$-$\epsilon$-model equations for turbulent flows

Pages: 707 – 721



Dongfen Bian (The Graduate School of China Academy of Engineering Physics, Beijing, China)

Boling Guo (Institute of Applied Physics and Computational Mathematics, Beijing, China)


In this paper we are concerned with the global existence of smooth solutions to the $k$-$\epsilon$ model equations for turbulent flows in $\mathbb{R}3$. The global well-posedness is proved under the condition that the initial data are close to the standard equilibrium state in the $H^3$-framework. The proof relies on energy estimates on velocity, temperature, turbulent kinetic energy, and the rate of viscous dissipation. We use several new techniques to overcome the difficulties from the product of two functions and higher order norms. This is the first result concerning $k$-$\epsilon$ model equations.


turbulent flow equations, compressible flows, $k$-$\epsilon$ model equations, classical solution, global existence

2010 Mathematics Subject Classification

35A01, 35Q35, 76F02

Full Text (PDF format)